Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


stopping meds/reversing lypo.
Nov 11, 2001

First time regimen of d4t/3tc/viracept for over 4 years. Stopped all meds this summer after getting Remune treatments. Viral load remains below 1000 and cd4's over 700 BUT the fat loss/gain is still noticeable, at least to me. There seems to be little optimism in reversing this process even after stopping all meds. Can you explain the possible medical reasons as to why? Thanks.

Response from Dr. Dieterich

It is hard to explain. It does seem that the mitochondria in the fat are damaged and the fat cells just don't get fat anymore. Theoretically they should come back eventually, however if they do it will be a really slow process as you are finding out. Have patience, take antioxidants and be hopeful! Good luck! DTD


Previous
Testosterone replacement therapy, irreversible?
Next
False negatives???

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement